Alert archive / Michigan / Special Weather Statements in 2017
Special Weather Statement, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special weather statement at Jul 1, 2017, 12:21 PM EDT for Ingham County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 12:21 PM EDT (16:21 UTC)
- Expired
- Jul 1, 2017, 12:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Grand Rapids, MI
County Ingham County, MI
The radar
The Detroit radar (KDTX), 66 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 655 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
415 WWUS83 KGRR 011621 SPSGRR Special Weather Statement National Weather Service Grand Rapids MI 1221 PM EDT SAT JUL 1 2017 MIZ067-011645- Ingham MI- 1221 PM EDT SAT JUL 1 2017 ...SIGNIFICANT WEATHER ADVISORY... At 1220 PM EDT, Doppler radar was tracking a strong thunderstorm over Shaftsburg, or near Perry, moving east at 30 mph. Dime size hail and winds in excess of 40 mph with downed tree limbs will be possible with this storm. Locations impacted include... Bell Oak... LAT...LON 4271 8436 4278 8436 4278 8416 4269 8415 TIME...MOT...LOC 1620Z 269DEG 24KT 4281 8426 $$ JK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:43 AM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 1, 7:43 AM EDT, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 743 AM EDT Sat Jul 1 2017 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 328 AM EDT Sat Jul 1 2017 Low pressure will move east today with only a few lingering showers through this afternoon. A cold front will touch off a few showers and isolated thunderstorms on Sunday then high pressure will build in with fair weather through Tuesday. && .SHORT TERM...(Today through Monday) Issued at 328 AM EDT Sat Jul 1 2017 Showers will be moving east today with a bit of a lull before cold front pushes through Sunday afternoon with some diurnal enhancement of thunderstorm chances. No severe weather expected although shear profiles show 40 knots 0 to 6 km but instability is limited. High pressure builds in Sunday night with fair weather that should hang on for the Fourth of July although some showers will possibly be edging in from the southwest late in the afternoon. .LONG TERM...(Monday night through Friday) Issued at 328 AM EDT Sat Jul 1 2017 The best chance of rain looks to be Wednesday and Wednesday night. WNW upper flow will send minor short waves across the Great Lakes during the period. The strongest of the waves moves through the southern cwa Wednesday and Wednesday night. Both the ecmwf and gfs show a sfc low moving across northern IL and northern IN during this time frame. The gfs pushes pcpn into the central cwa, while the ecmwf covers mostly the southern cwa. Not thinking this is going to be too wet of a system given the wnw flow. Strong/svr storms not expected due to low shear values and limited instability. Highs through the period will be a degree or two above normal. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 743 AM EDT Sat Jul 1 2017 Some areas of IFR this morning with ceilings around 700 feet from AZo to LAN but this should be breaking up early this morning with VFR conditions for the rest of today and tonight. A few thunderstorms are possible from LAN to JXN this afternoon. Winds will be west with some gusts to 20 knots this afternoon. && .MARINE... Issued at 328 AM EDT Sat Jul 1 2017 Winds and waves will remain relatively light through the weekend. Some fog early this morning should dissipate as drier air moves in from the west. && .HYDROLOGY... Issued at 1215 PM EDT Fri Jun 30 2017 Area river stages continued to fall across West Michigan overnight...with all locations below bankfull stage. The primary concern is the impact of the rainfall event this afternoon and tonight on the Pine and Chippewa river basins... which are the most sensitive to runoff due to the heavy rain about a week ago. The latest model output...and the trend over the past few days...keeps the heaviest rainfall and the greatest coverage of showers and thunderstorms to the south of those basins. Therefore...runoff from the rainfall this afternoon and tonight is not expected to produce above bankfull rises this weekend. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Ostuno SHORT TERM...Ostuno LONG TERM...04 AVIATION...Ostuno HYDROLOGY...MWS MARINE...Ostuno
Hazardous weather outlook, Jul 1, 3:32 AM EDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 332 AM EDT Sat Jul 1 2017 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 020745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI-Mason-Lake- Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm- Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham- Van Buren-Kalamazoo-Calhoun-Jackson- 332 AM EDT Sat Jul 1 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Isolated thunderstorms are possible through this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 1, 12:20 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1220 PM EDT SAT JUL 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL 1 W DEWITT 42.84N 84.60W
07/01/2017 M0.25 INCH CLINTON MI COCORAHS
HAIL A LITTLE LARGER THAN PEA SIZE. COCORAHS
OBSERVER MI-CT-3.
&&
CASSpecial weather statement, Jul 1, 12:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Grand Rapids MI 1221 PM EDT SAT JUL 1 2017 MIZ067-011645- Ingham MI- 1221 PM EDT SAT JUL 1 2017 ...SIGNIFICANT WEATHER ADVISORY... At 1220 PM EDT, Doppler radar was tracking a strong thunderstorm over Shaftsburg, or near Perry, moving east at 30 mph. Dime size hail and winds in excess of 40 mph with downed tree limbs will be possible with this storm. Locations impacted include... Bell Oak... LAT...LON 4271 8436 4278 8436 4278 8416 4269 8415 TIME...MOT...LOC 1620Z 269DEG 24KT 4281 8426 JK
Nearby
Special Weather Statements in Michigan, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.